Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What happened to my mojo?
May 14, 2005

I was recently diagnosed in October 2004. Although my counts have been great, I have noticed a significant decrease in my libido. I am not on medication for my HIV as I lead a healthy lifestyle (no unprotected sex, eat very well, lots of exercise) Upon my last visit to my specialist, we talked about testosterone replacement therapy of some sort. I did some research about testosterone and found that some of the therapy (i.e. patches, pills, injections)can affect my liver. I am being treated for a bi-polar disorder with 1200mg of Depakote every day. The question is this: Is it possible to have this therapy over and above what I am currently taking or will this just create a higher risk of liver problems?

Response from Dr. Frascino

Hi,

If I lost my mojo, I'd be depressed, too!

If you are hypogonadal (have low blood testosterone levels), replacement therapy is warranted. Almost all medications can have side effects; however, the benefits in this case would far outweigh any risks. Your problem is not hard (so to speak) to solve. Testosterone supplementation can be used while on Depakote. I would suggest you use the topical gel preparation, rather than patches, pills or injections.

Hope your lost mojo is soon found and that Mr. Happy will once again rise to the occasion.

Dr. Bob


Previous
Get Tested for Obstructive Sleep Apnea
Next
Sculptra!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement